Alert archive / Alabama / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 340, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 6, 2023, 2:37 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2023, 2:37 PM CDT (19:37 UTC)
- Expired
- Aug 6, 2023, 3:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 40 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 2:38 PM CDT | TSTM WND GST 49 | Birmingham Internationa, AL | ASOS station KBHM Birmingham Airport (KBHM). |
| Aug 6, 2:59 PM CDT | TSTM WND DMG | 1 N Wehapa Lake, AL | Trees down along Dunnavant Valley Rd near Owls Hollow Rd and Pleasant Ridge Dr. |
| Aug 6, 3:30 PM CDT | TSTM WND GST 50 | Bjcc, AL | Mesonet station 1849W Birmingham Protective Stadium. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:21 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
006
WUUS54 KBMX 061937
SVRBMX
ALC073-117-062045-
/O.NEW.KBMX.SV.W.0340.230806T1937Z-230806T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
237 PM CDT Sun Aug 6 2023
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Northeastern Shelby County in central Alabama...
Southeastern Jefferson County in central Alabama...
* Until 345 PM CDT.
* At 237 PM CDT, a severe thunderstorm was located over southwestern
Birmingham, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Pelham,
Mountain Brook, Trussville, Hueytown, Gardendale, Irondale, Leeds,
Moody, Fairfield, Chelsea, Fultondale, Childersburg, Wilsonville,
Center Point and Pleasant Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3362 8654 3361 8655 3356 8655 3355 8654
3355 8648 3350 8648 3350 8638 3339 8638
3337 8635 3335 8634 3334 8637 3329 8636
3327 8641 3328 8643 3326 8643 3338 8702
3366 8692
TIME...MOT...LOC 1937Z 277DEG 32KT 3349 8683
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/Grantham3 follow-up statements
243
WWUS54 KBMX 061948
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
248 PM CDT Sun Aug 6 2023
ALC073-117-062045-
/O.CON.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Shelby AL-Jefferson AL-
248 PM CDT Sun Aug 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES...
At 248 PM CDT, severe thunderstorms were located along a line
extending from Alton to Indian Springs Village, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Homewood, Pelham, Mountain Brook,
Trussville, Irondale, Leeds, Moody, Chelsea, Childersburg,
Wilsonville, Center Point, Tarrant, Indian Springs Village, Vincent,
Harpersville, Westover and Shops of Grand River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3335 8689 3364 8674 3362 8654 3361 8655
3356 8655 3355 8654 3355 8648 3350 8648
3350 8638 3339 8638 3337 8635 3335 8634
3334 8637 3329 8636 3327 8641 3328 8643
3326 8643
TIME...MOT...LOC 1948Z 278DEG 28KT 3358 8666 3337 8674
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/Grantham397
WWUS54 KBMX 062000
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
300 PM CDT Sun Aug 6 2023
ALC073-117-062045-
/O.CON.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Shelby AL-Jefferson AL-
300 PM CDT Sun Aug 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SHELBY AND EAST CENTRAL JEFFERSON COUNTIES...
At 300 PM CDT, severe thunderstorms were located along a line
extending from Leeds to Chelsea, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vestavia Hills, Trussville, Leeds, Moody, Chelsea, Childersburg,
Wilsonville, Vincent, Harpersville, Westover, Shops of Grand River,
Vandiver, Barber Motorsports Park, Greystone, Highland Lakes, Fowler
Lake, Lake Purdy, Mount Laurel, Alton and Brook Highland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3332 8672 3363 8662 3362 8654 3361 8655
3356 8655 3355 8654 3355 8648 3350 8648
3350 8638 3339 8638 3337 8635 3335 8634
3334 8637 3329 8636 3327 8641 3328 8643
3326 8643
TIME...MOT...LOC 2000Z 277DEG 32KT 3357 8653 3336 8661
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/Grantham968
WWUS54 KBMX 062017
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
317 PM CDT Sun Aug 6 2023
ALC073-062026-
/O.CAN.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Jefferson AL-
317 PM CDT Sun Aug 6 2023
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.
LAT...LON 3350 8648 3350 8638 3339 8638 3337 8635
3335 8634 3334 8637 3329 8637 3327 8641
3328 8643 3326 8643 3330 8664 3352 8656
3352 8652 3355 8652 3355 8648
TIME...MOT...LOC 2016Z 272DEG 28KT 3353 8647 3332 8655
$$
ALC117-062045-
/O.CON.KBMX.SV.W.0340.000000T0000Z-230806T2045Z/
Shelby AL-
317 PM CDT Sun Aug 6 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN SHELBY COUNTY...
At 316 PM CDT, severe thunderstorms were located along a line
extending from near Vandiver to near Westover, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Leeds, Chelsea, Wilsonville, Vincent, Harpersville, Westover,
Vandiver and Sterrett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3350 8648 3350 8638 3339 8638 3337 8635
3335 8634 3334 8637 3329 8637 3327 8641
3328 8643 3326 8643 3330 8664 3352 8656
3352 8652 3355 8652 3355 8648
TIME...MOT...LOC 2016Z 272DEG 28KT 3353 8647 3332 8655
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
87/GranthamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:08 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 6, 1:08 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 108 PM CDT Sun Aug 6 2023 ...New SHORT TERM... .SHORT TERM... (This evening through Monday) Issued at 108 PM CDT SUN AUG 6 2023 The flow pattern aloft has flattened more over the past 24 hours or so with broad ridging centered over far southern New Mexico. An upper low was analyzed over Western Iowa while a few shortwaves were moving east, one to our northeast over the Southern Appalachians with a stronger impulse over Eastern Arkansas. A weak surface boundary extended from near Shreveport, LA northeast to near Huntsville with the diffuse remnants of a boundary across northern Georgia. Shower and thunderstorm activity impacted portions of our far northeast counties earlier this morning with isolated activity left in its wake. A few strong storms have formed across portions of Cleburne and Pike Counties over the past hour or so. This activity is developing within a shallow cumulus field based upon satellite imagery, likely representative of a boundary that is moving east across our east and southeast counties. Heavier shower and thunderstorm activity is continuing to grow into a more linear configuration across North-Central and Northeast Mississippi ahead of the mid-level impulse over Eastern Arkansas. This activity will impact portions of our northwest counties from 1 to 3 pm generally. Additional convective activity is expected across the northern and central counties due to high levels of instability resulting from temperatures in the 90s and dew points remaining in the mid to upper 70s. This afternoon. * Dangerous heat indices will continue to affect the southwestern half of the area with all counties experiencing at least heat index values up to 105 degrees. * Very high downburst conditions will favor strong convective wind gusts from the heavier activity this afternoon and evening. A severe thunderstorm watch may potentially be issued soon for portions of the area this afternoon into the evening hours. Expect a well-defined shortwave to continue to move from the Mid- South to over the Tennessee Valley Region this afternoon and evening. Remnant surface boundaries along with new thunderstorm outflows will provide several focal points for surface convergence, which given the strong instability, will support rapid development of shower and thunderstorm activity through the afternoon. Chances for showers and storms will be greatest across the northern and eastern portions of the area due to orographic effects along with the surface boundary and outflow interaction. Winds will be from the west at 5-10 mph. Highs will range from mid 90s northeast to the upper 90s south and west. Tonight. A weakness aloft will form overnight as an impulse continues to move east over the northern portion of the state while the overall broad ridging in the mid levels flattens further. A surface low will become more defined across the Midwest as a cold front advances further southeast across the Plains while surface high pressure remains over the Southeast Gulf of Mexico. Expect a gradual decrease in shower and thunderstorm activity through the evening with fair skies over the southwest and south. More clouds will linger across the north and central with isolated showers and a few storms potentially persisting due to the shortwave disturbance aloft. Winds will be from the southwest at 3-6 mph. Lows will range from near 70 far northeast to readings in the mid 70s west and south. Monday. A zonal flow will prevail aloft with another shortwave progged to move toward the area by the afternoon hours. Surface low pressure will move northeast into the Northern Ohio River Valley while a cold front moves further southeast, extending across the Tennessee Valley southwest to over the Arklatex region. Little change in the overall environment locally will result in continued dry air aloft with strong surface-based instability being realized toward midday. Shower and thunderstorm chances will be greatest across the far northern counties early in the morning, then pushing southeast toward the Interstate 22/Interstate 20 corridors just after midday then expanding further south through the afternoon. Damaging winds and large hail will be the main risks from thunderstorm activity Monday. Heat index values over 105 degrees are expected across the southern half of the forecast area before showers and storms are expected to affect the area. Winds will be from the southwest at 5-10 mph. Highs will range from the mid 90s north to near the century mark far south. 05 && .LONG TERM... (Tuesday through Saturday) Issued at 350 AM CDT SUN AUG 6 2023 A front will be draped across the area Tuesday, slowly pushing southward and/or stalling across the southern half of the area. Locations near and south of the front will see the best rain chances, mainly during the afternoon as a shortwave crosses the area. With CAPE values greater than 2000J/kg and shear of 25-30kts near the front, a few strong to severe storms are possible. Behind the front, drier/cooler air will arrive. Highs will range from the mid 80s northwest to mid 90s southeast. Heat indices near 105F degrees will be confined to the southeastern counties. Within a more zonal upper level pattern, a shortwave and associated surface low will move across the Plains and toward the Midwest Wednesday. With low level winds becoming southwesterly, the previously mentioned front will lift back northward through the day. Within the warm sector, expect showers and storms to develop. Weaker wind fields should limit convective growth initially, but will need to watch for organized storms during the afternoon and evening, depending on timing of the shortwave. For now will not mention any threats in the HWO. The shortwave lifts to the northeast, leaving northwesterly flow aloft and southwesterly to westerly low level flow. A series of upper level impulses, increased wind fields, and PWs around 2 inches will allow for rain chances most periods through the end of the week. Highs will generally be in the low to mid 90s, with heat indices around 105F each day for at least a portion of the area. 14 && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT SUN AUG 6 2023 Scattered cumulus will continue develop over most of the terminals this afternoon and persist into the early evening hours. Ongoing TSRA will persist at and around TOI through 19z. The northern sites will have better convective potential from 21z at TCL/BHM/EET and from 22z at ASN/ANB through 01z. Convection will be capable of producing frequent lightning and strong winds due to favorable downburst conditions aloft. Expect activity to decrease overnight with best chances for lingering activity near BHM/ASN/TOI. More showers and storms are forecast to develop from late morning through the end of this period on Monday across the northern portion of the area, potentially affecting BHM/ASN/ANB before 18z. 05 && .FIRE WEATHER... Hot and humid conditions continue across Central Alabama today. This will feature westerly 20 ft. winds at 10 mph or less and minimum RH values in the 50-60% range. Scattered to numerous thunderstorms are also forecast this afternoon and evening with the potential for severe thunderstorms. Additional chances for thunderstorms are forecast for Monday with continued hot and humid conditions. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 94 69 89 / 70 60 40 30 Anniston 72 95 72 89 / 70 60 40 30 Birmingham 74 94 73 89 / 60 50 40 40 Tuscaloosa 75 95 74 89 / 50 30 40 50 Calera 73 95 74 90 / 60 30 40 50 Auburn 74 95 75 89 / 70 30 30 50 Montgomery 75 99 77 93 / 50 20 30 50 Troy 75 99 77 94 / 50 10 20 60 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT Monday for the following counties: Blount-Calhoun-Chambers-Cherokee-Clay-Cleburne-Etowah-Lee-Marion- Randolph-Russell-St. Clair-Talladega-Winston. Excessive Heat Warning until 9 PM CDT this evening for the following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa- Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon- Marengo-Montgomery-Perry-Pickens-Pike-Shelby-Sumter-Tallapoosa- Tuscaloosa-Walker. Heat Advisory from 9 PM this evening to 9 PM CDT Monday for the following counties: Autauga-Barbour-Bibb-Bullock-Chilton-Coosa- Dallas-Elmore-Fayette-Greene-Hale-Jefferson-Lamar-Lowndes-Macon- Marengo-Montgomery-Perry-Pickens-Pike-Shelby-Sumter-Tallapoosa- Tuscaloosa-Walker. && SHORT TERM...05 LONG TERM....14 AVIATION...05
Hazardous weather outlook, Aug 6, 4:14 AM CDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 414 AM CDT Sun Aug 6 2023 ALZ011>015-017>050-071215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 414 AM CDT Sun Aug 6 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Heat indices are forecast to reach or exceed 105 degrees across much of Central Alabama today. Locations across the Black Belt are forecast to experience heat index values of 110 degrees. Severe thunderstorms are possible across Central Alabama this afternoon and evening. Storms will pose a threat of damaging wind gusts and hail up to quarter size. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms are possible across Central Alabama on Monday and Tuesday, mainly during the afternoon and evening. Storms will pose a threat of damaging wind gusts and large hail. Heat indices are forecast to reach or exceed 105 degrees across all of Central Alabama on Monday. Heat indices could approach 105 degrees for areas south each afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed today through Tuesday.
In the hours before
Local storm report, Aug 6, 2:26 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
226 PM CDT Sun Aug 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM Tstm Wnd Dmg Bluff 33.82N 87.91W
08/06/2023 Fayette AL Emergency Mngr
Trees down on Highway 107 northwest of
Fayette.
&&Special weather statement, Aug 6, 2:27 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
227 PM CDT Sun Aug 6 2023
ALZ028-029-037-038-062000-
Tallapoosa AL-Clay AL-Randolph AL-Chambers AL-
227 PM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of southwestern
Randolph, northeastern Tallapoosa, northwestern Chambers and
southeastern Clay Counties through 300 PM CDT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldville, or 10 miles southeast of Ashland, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roanoke, Lineville, Ashland, New Site, Wadley, Goldville, Hillabee
Creek, Malone, Abanda, Crystal Lake, Penton, Trammel Crossroads,
Sparkling Springs, Daviston, Dickert, Cragford, R.L. Harris Dam,
Horseshoe Bend National Military Park, Tennant and Horseshoe Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Alabama.
&&
LAT...LON 3298 8589 3331 8581 3326 8538 3290 8544
TIME...MOT...LOC 1927Z 285DEG 23KT 3314 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenLocal storm report, Aug 6, 2:32 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
232 PM CDT Sun Aug 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM Tstm Wnd Dmg 4 WNW Delmar 34.19N 87.67W
08/06/2023 Marion AL Emergency Mngr
Trees and power lines down on house on
County Road 19.
&&Special weather statement, Aug 6, 2:32 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
232 PM CDT Sun Aug 6 2023
ALZ021-028-029-062000-
Clay AL-Randolph AL-Cleburne AL-
232 PM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of northern Randolph,
southeastern Cleburne and northeastern Clay Counties through 300 PM
CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corinth, or 11 miles south of Heflin, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ranburne, Woodland, Morrison Cross Roads, Fosters Cross Roads,
Corinth, Delta, Graham, Hollis Crossroads, Newell, Napoleon, Trickem,
Micaville and Big Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Alabama.
&&
LAT...LON 3339 8571 3361 8562 3355 8532 3327 8526
TIME...MOT...LOC 1932Z 284DEG 20KT 3347 8556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Aug 6, 2:35 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
235 PM CDT Sun Aug 6 2023
ALZ025-034-035-062000-
Chilton AL-Bibb AL-Shelby AL-
235 PM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of northeastern
Chilton, southern Shelby and east central Bibb Counties through 300
PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shelby County Airport, or near Alabaster, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alabaster, Pelham, Helena, Calera, Montevallo, Columbiana,
Wilsonville, Wilton, American Village, Maylene, Brierfield Ironworks
Park, University Of Montevallo, Shelby County Airport, Lay Lake Dam,
Lay Lake, Oak Mountain State Park, Shelby, Joe Tucker Park, Minooka
Park and Alabama 4H Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central and east central Alabama.
&&
LAT...LON 3330 8692 3331 8690 3333 8689 3323 8646
3320 8646 3320 8649 3318 8650 3312 8646
3309 8651 3307 8651 3306 8652 3300 8652
3299 8651 3296 8652 3306 8702
TIME...MOT...LOC 1935Z 284DEG 20KT 3317 8680
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Aug 6, 2:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
237 PM CDT Sun Aug 6 2023
ALZ046-049-062030-
Pike AL-Bullock AL-
237 PM CDT Sun Aug 6 2023
...A strong thunderstorm will impact portions of Pike and
southwestern Bullock Counties through 330 PM CDT...
At 236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ansley, or 7 miles west of Troy, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Brundidge, Goshen, Banks, Kent, Antioch, Linwood, Ansley, Troy
Municipal Airport, Troy University, Tennille, Hamilton Crossroads,
Monticello, Orion, Springhill, Sandfield, Brundidge Municipal
Airport, Mossy Grove and Tarentum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3169 8615 3179 8615 3179 8620 3181 8620
3183 8618 3185 8619 3189 8617 3197 8619
3197 8600 3199 8599 3199 8572 3163 8573
3162 8575 3162 8577
TIME...MOT...LOC 1936Z 284DEG 20KT 3183 8609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:07 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 53 min |
| Aug 5, 7:14 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 46 min |
| Aug 5, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 60 min |
| Aug 5, 7:29 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 61 min |
| Aug 5, 7:49 PM CDT | Special Weather Statement | BMX | Marion | 56 min |
| Aug 5, 7:53 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 44 min |
| Aug 5, 8:02 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 58 min |
| Aug 5, 8:41 PM CDT | Special Weather Statement | BMX | Lamar | 34 min |
| Aug 5, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 34 min |
| Aug 5, 9:12 PM CDT | Special Weather Statement | BMX | Fayette | 63 min |
| Aug 5, 9:26 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 64 min |
| Aug 5, 11:01 PM CDT | Special Weather Statement | BMX | Greene | 29 min |
| Aug 6, 3:00 AM CDT | Excessive Heat Warning | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Coosa and 19 more | 18 hr |
| Aug 6, 3:00 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Chilton, Coosa, Dallas and 16 more | 31 hr |
| Aug 6, 11:45 AM CDT | Special Weather Statement | BMX | Cleburne | 30 min |
| Aug 6, 12:38 PM CDT | Special Weather Statement | BMX | Pike | 52 min |
| Aug 6, 1:14 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 76 min |
| Aug 6, 1:15 PM CDT | Special Weather Statement | BMX | Cherokee | 45 min |
| Aug 6, 1:34 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 41 min |
| Aug 6, 1:38 PM CDT | Special Weather Statement | BMX | DeKalb | 37 min |
| Aug 6, 1:39 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 49 min |
| Aug 6, 1:41 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Aug 6, 1:47 PM CDT | Special Weather Statement | BMX | Pickens | 43 min |
| Aug 6, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 82 min |
| Aug 6, 1:53 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 35 min |
| Aug 6, 1:58 PM CDT | Special Weather Statement | BMX | Cherokee | 32 min |
| Aug 6, 2:00 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 60 min |
| Aug 6, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 66 min |
| Aug 6, 2:18 PM CDT | Special Weather Statement | BMX | Elmore | 42 min |
| Aug 6, 2:23 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 52 min |
| Aug 6, 2:27 PM CDT | Special Weather Statement | BMX | Randolph | 33 min |
| Aug 6, 2:32 PM CDT | Special Weather Statement | BMX | Randolph | 28 min |
| Aug 6, 2:35 PM CDT | Special Weather Statement | BMX | Shelby | 25 min |
| Aug 6, 2:37 PM CDT | Special Weather Statement | BMX | Pike | 53 min |
| Aug 6, 2:40 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 80 min |
| Aug 6, 2:47 PM CDT | Special Weather Statement | BMX | Talladega | 28 min |
| Aug 6, 2:53 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 52 min |
| Aug 6, 2:59 PM CDT | Special Weather Statement | BMX | St. Clair | 61 min |
| Aug 6, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 76 min |
| Aug 6, 3:01 PM CDT | Special Weather Statement | BMX | Chambers, Randolph | 29 min |
| Aug 6, 3:02 PM CDT | Special Weather Statement | BMX | Shelby | 28 min |
| Aug 6, 3:05 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Coosa, St. Clair, Shelby, Talladega | 70 min |
| Aug 6, 3:09 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 50 min |
| Aug 6, 3:13 PM CDT | Special Weather Statement | BMX | Clay | 47 min |
| Aug 6, 3:36 PM CDT | Special Weather Statement | BMX | Pike | 39 min |
| Aug 6, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Tallapoosa | 69 min |
| Aug 6, 3:38 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah, St. Clair | 67 min |
| Aug 6, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Shelby | 64 min |
| Aug 6, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 42 min |
| Aug 6, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 63 min |
| Aug 6, 4:17 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 58 min |
| Aug 6, 4:25 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 65 min |
| Aug 6, 4:36 PM CDT | Special Weather Statement | BMX | Chambers | 54 min |
| Aug 6, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 50 min |
| Aug 6, 5:12 PM CDT | Special Weather Statement | BMX | Autauga | 63 min |
| Aug 6, 5:35 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon | 70 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | BMX | Pike | 54 min |
| Aug 6, 5:40 PM CDT | Special Weather Statement | BMX | Montgomery | 65 min |
| Aug 6, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 34 min |
| Aug 6, 5:45 PM CDT | Special Weather Statement | BMX | Chambers | 60 min |
| Aug 6, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Russell | 59 min |
| Aug 6, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 40 min |
| Aug 6, 6:44 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Montgomery, Pike, Russell | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.